MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42511E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E4.The initial reporter also notified the fda on 27 jul, 2023.Medwatch report # mw5120451.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite gravity set separated and then leakage occurred.The following information was provided by the initial reporter with the verbatim: a patient was taken to the or (operating room) for induction of general anesthesia, when pushing medications the iv line broke off in two parts and medications and iv fluids spilled to the floor.A second iv (intravenous) tubing was flushed and hooked to the pt (patient).New induction medications administered and the pt.Was successfully intubated.Surgery proceeded uneventfully.This is the second incident in a week with similar iv tubing.
 
Additional Manufacturer Narrative
Multiple photos were received as samples for the customer's complaint of separation.The photos clearly show a separation in the 42511e device at the stopcock where tubing is to be inserted.The photos verify the complaint but without further information like a physical sample for investigation - the root cause remains unknown.The possible root cause of improper solvent application at the manufacturing plant was confirmed.The other device mentioned in complaint was purely concomitant and not involved in this failure.A quality alert was issued by the manufacturing site to correct solvent application and avoid separations of this nature.A device history record review for model 42511e lot number 23059325 was performed.The search showed that a total of (b)(4) in 1 lot number was built on 22may2023.There were no quality notifications issued for the failure mode reported by the customer during the build of this set.
 
Event or Problem Description
No further information.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17731358
Report Number9616066-2023-01875
Device Sequence Number6164526
Product Code FPA
UDI-Device Identifier50885403235410
UDI-Public(01)50885403235410
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42511E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown